Alert archive / Pennsylvania / Special Weather Statements in 2021

Special Weather Statement, NWS State College, PA

June 30, 2021Clinton County, Pennsylvania

NWS State College, PA issued this special weather statement at Jun 30, 2021, 1:46 PM EDT for Clinton County, Pennsylvania. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2021, 1:46 PM EDT (17:46 UTC)
Expired
Jun 30, 2021, 2:15 PM EDT
In force
29 min
Issued by
NWS State College, PA

County Clinton County, PA

The radar

The State College radar (KCCX), 63 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2021-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 366 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2021-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
366 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

466 
WWUS81 KCTP 301746
SPSCTP

Special Weather Statement
National Weather Service State College PA
146 PM EDT Wed Jun 30 2021
 
PAZ012-041-045-301815-
Southern Clinton PA-Northern Clinton PA-Northern Lycoming PA-
146 PM EDT Wed Jun 30 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SOUTHERN CLINTON...
NORTHERN CLINTON...AND NORTHERN LYCOMING COUNTIES UNTIL 215 PM EDT...

At 145 PM EDT, Doppler radar indicated a strong thunderstorm near
Dunnstown, moving east at 30 mph.

Pea size hail and wind gusts up to 50 mph are possible.

Locations impacted include...
Avis, McElhattan, Glen Union and Waterville. 

LAT...LON 4126 7723 4122 7732 4120 7729 4118 7729
      4118 7728 4116 7730 4117 7764 4125 7764
      4131 7758 4135 7727
TIME...MOT...LOC 1745Z 265DEG 24KT 4123 7748 

$$

Colbert

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jun 30, 1:04 PM EDT, 42 minutes earlier.

Area forecast discussion, Jun 30, 1:04 PM EDT, 42 minutes before
Area Forecast Discussion
National Weather Service State College PA
104 PM EDT Wed Jun 30 2021

.SYNOPSIS...
A slow moving cold front ahead of an amplifying upper trough
will push slowly southeast from the Great Lakes region and
cross Pennsylvania on Thursday.

Along and ahead of this front, scattered to numerous, mainly
afternoon and evening showers and thunderstorms will occur
today into Thursday with the possibility of excessive rain
in some locations over a short period of time.

Low pressure at upper levels and its associated pool of cold
air aloft will drift over, or just to the north of Pennsylvania
on Friday, continuing the likelihood of showers and scattered
afternoon thunderstorms.

The departure of this upper level feature will be followed by
comfortable temperatures and low humidity for the holiday
weekend, along with mainly rainfree conditions and a moderate
northwest breeze.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
A Heat Advisory is in effect once again across the Lower and
Middle Susq Valley where heat indices will reach 100-104F,
thanks to abundant morning sunshine and high humidity.

A Severe Thunderstorm Watch is now in effect through 8 pm for
all but the lower Susq valley.

Temperatures are warming well into the mid 90s across the Susq
valley as of noontime, with mostly sunny skies transitioning
to scattered cu. Much cooler temps are found in the NW, where
highs are expected to top out only in the upper 70s. Dewpoints
are in the mid 60s to low 70s across the CWA, with heat index
values in the upper 90s through much of the Susq Valley and 100F
at CXY as of noon.

Convection has initiated in eastern OH where the right entrance
of a modest upper jet resides over a prefrontal trough. This
convection quickly grew upscale to a severe warned multicell
cluster. Visible satellite imagery shows a line of numerous
towering cu extending northeast from there towards State College
along a convergence zone. Thinking this multicell cluster will
continue to ride NE along that boundary, arriving in our CWA
after 4 pm, although additional showers and storms will likely
develop along this boundary and others before then. The
environment supports additional multicell clusters and lines
with 2000 J/kg MLCAPE and roughly 30 kts of 0-6 km shear aligned
nearly parallel to the aforementioned boundaries. DCAPE in
excess of 1100 J/kg along with storm motion of 25 knots will set
the stage for damaging wind potential. A freezing level above
10kft and linear storm mode will likely limit hail potential.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH THURSDAY NIGHT/...
Convection will likely continue this evening and even into the
night as series of shortwaves moves eastward through the base of
a deepening upper level trough headed our way from the Glakes
region.

The upper through will continue to progress and deepen Thursday
into Friday, with more rounds of heavy showers and
thunderstorms likely. A weak surface cold front will begin to
cross the region Thursday. The front will likely reach our
southeast areas by Thursday afternoon at peak heating, which may
result in more storms Thursday afternoon. The WPC has outlined
south central PA with a slight risk of excessive rainfall, with
flash flooding possible in areas of persistent heavy rain. A
widespread 1+ inches is expected with locally higher amounts
toward 2-3 inches possible between Wed and Thu night.

A well-defined cold front aloft Friday should enhance SHRA/TSRA
across the Central and SE zones during the midday and afternoon
hours. Gusty winds and some small hail may accompany those
storms on Friday.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
12 noon update... Although subtle positioning/amplitude
differences still exist between our various ensemble prediction
systems this weekend, there is decent agreement on the idea of a
well formed upper trough and perhaps closed low translating
across the Commonwealth through roughly the first half of the
holiday weekend. As a result, at least scattered and diurnally
favored showers and thunderstorms can still be expected on
Friday and Saturday.

Sunday should begin an improving trend, as the main cold core
upper trough shifts east of the region. Although an isolated
afternoon shower or thunderstorms can't be ruled out, much of
the day looks rain-free. Monday also looks generally rain-free,
as a weak surface high builds across the region. As more
humidity begins to build by Tuesday and a weak frontal boundary
approaches from the northwest, at least isolated afternoon
showers and thunderstorms could make a return.

Temperatures on Friday and Saturday will be noticeably cooler
than recent days (highs in the 70s-lower 80s). From Sunday into
early next week, typical summertime warmth and humidity start
to make a comeback. For Monday and Tuesday, we foresee high
temperatures back into the 80s and lower 90s.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Showers and storms ongoing in NW PA this morning are progged to
weaken with time. Low ceilings at IPT will also scatter out in
the next hour or two.

Another hot, humid, and stormy day is in store across the
Commonwealth. Numerous showers and thunderstorms are expected
Wednesday afternoon and evening overspreading from northwest to
southeast. Brief MVFR reductions are likely with these storms.

A line of stronger showers will move from NW to SE overnight,
with associated reductions in cigs/vis through daybreak invof
BFD/IPT/UNV/JST/AOO. VFR conditions likely to prevail at SE
airfields until at least Thursday morning.

Outlook...

Thu...Widespread showers/storms and associated MVFR cig/vis
reductions.

Fri-Sun...Still a daily chance of showers and storms, mainly
afternoon into early evening.

&&

.CLIMATE...
Record high minimum temperatures were set at MDT on Monday,
Tuesday, and Wednesday:
The low temperature on Monday 6/28 was 76, breaking the old
record of 74 set in 1901. The low temperature on Tuesday (6/29)
was 79, breaking the old record of 75 set in 1991. The low
temperature this morning (6/30) was 77, breaking the old record
of 74 in 2017.

The forecast high of 97F at MDT today would tie the daily record
set in 1991.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM EDT this evening for PAZ046-049>053-
057>059-065-066.

&&

SYNOPSIS...Lambert/DeVoir
NEAR TERM...Lambert/Fitzgerald/Colbert
SHORT TERM...Lambert/DeVoir/Fitzgerald/Colbert
LONG TERM...Jurewicz
AVIATION...Banghoff
CLIMATE...
Hazardous weather outlook, Jun 30, 1:18 PM EDT, 28 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
118 PM EDT Wed Jun 30 2021

PAZ036-063-064-011730-
Franklin-Cumberland-Adams-
118 PM EDT Wed Jun 30 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered strong to severe thunderstorms with gusty winds and small
hail are possible again Thursday afternoon and evening, mainly
across southern Pennsylvania. Locally heavy rain of 1 to 2 inches in
less than an hour, and flooding, is possible where several
thunderstorms train over the same location.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004-035-011730-
Warren-Fulton-
118 PM EDT Wed Jun 30 2021

...SEVERE THUNDERSTORM WATCH 328 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered strong to severe thunderstorms with gusty winds and small
hail are possible again Thursday afternoon and evening, mainly
across southern Pennsylvania. Locally heavy rain of 1 to 2 inches in
less than an hour, and flooding, is possible where several
thunderstorms train over the same location.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ046-049>053-011730-
Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-
118 PM EDT Wed Jun 30 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 328 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ058-011730-
Schuylkill-
118 PM EDT Wed Jun 30 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ005-006-010>012-017>019-024>028-037-041-042-045-011730-
McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Tioga-Northern Lycoming-Sullivan-Southern Clinton-
118 PM EDT Wed Jun 30 2021

...SEVERE THUNDERSTORM WATCH 328 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ056-011730-
Perry-
118 PM EDT Wed Jun 30 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ033-034-011730-
Somerset-Bedford-
118 PM EDT Wed Jun 30 2021

...SEVERE THUNDERSTORM WATCH 328 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Locally heavy rain of 1 to 2 inches in less than an hour, and
flooding, is possible where several thunderstorms train over the same
location.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ057-059-065-066-011730-
Dauphin-Lebanon-York-Lancaster-
118 PM EDT Wed Jun 30 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Locally heavy rain of 1 to 2 inches in less than an hour, and
flooding, is possible where several thunderstorms train over the same
location.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

Jurewicz

In the hours before

Local storm report, Jun 30, 12:06 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1206 PM EDT WED JUN 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND DMG     1 NNE PARK FOREST       40.81N 77.90W
06/29/2021                   CENTRE             PA   EMERGENCY MNGR

            TREES AND POWERLINES DOWN. STRUCTURE DAMAGED
            FROM FALLEN TREE.

&&

AW
Special weather statement, Jun 30, 1:13 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service State College PA
113 PM EDT Wed Jun 30 2021

PAZ004-301800-
Warren PA-
113 PM EDT Wed Jun 30 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF WARREN COUNTY UNTIL 200
PM EDT...

At 110 PM EDT, Doppler radar indicated a strong thunderstorm over
Corry, moving east at 30 mph.

Pea size hail and wind gusts up to 50 mph are possible.

Locations impacted include...
Warren, Columbus, Youngsville, Russell, Spring Creek, Scandia,
Lottsville, Warren South, Garland, Chapman State Park, Sugar Grove,
Starbrick, Clarendon and Bear Lake.

LAT...LON 4200 7902 4174 7905 4181 7961 4199 7961
      4200 7960
TIME...MOT...LOC 1710Z 266DEG 34KT 4193 7967

Travis
Special weather statement, Jun 30, 1:46 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
146 PM EDT Wed Jun 30 2021

PAZ012-041-045-301815-
Southern Clinton PA-Northern Clinton PA-Northern Lycoming PA-
146 PM EDT Wed Jun 30 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SOUTHERN CLINTON...
NORTHERN CLINTON...AND NORTHERN LYCOMING COUNTIES UNTIL 215 PM EDT...

At 145 PM EDT, Doppler radar indicated a strong thunderstorm near
Dunnstown, moving east at 30 mph.

Pea size hail and wind gusts up to 50 mph are possible.

Locations impacted include...
Avis, McElhattan, Glen Union and Waterville.

LAT...LON 4126 7723 4122 7732 4120 7729 4118 7729
      4118 7728 4116 7730 4117 7764 4125 7764
      4131 7758 4135 7727
TIME...MOT...LOC 1745Z 265DEG 24KT 4123 7748

Colbert

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:56 PM EDTHeat AdvisoryCTPColumbia, Dauphin, Lancaster, Lebanon, Lycoming, Montour and 5 more22 hr
Jun 29, 9:10 PM EDTSpecial Weather StatementCTPCentre20 min
Jun 29, 9:16 PM EDTSevere Thunderstorm WarningCTPMcKean, Warren89 min
Jun 29, 9:27 PM EDTSpecial Weather StatementCTPCentre18 min
Jun 29, 9:30 PM EDTSevere Thunderstorm WarningCTPCentre45 min
Jun 29, 10:17 PM EDTSpecial Weather StatementCTPSullivan28 min
Jun 29, 10:27 PM EDTSpecial Weather StatementCTPPotter33 min
Jun 29, 10:42 PM EDTSevere Thunderstorm WarningCTPPotter, Tioga63 min
Jun 29, 10:59 PM EDTSpecial Weather StatementCTPLycoming31 min
Jun 29, 11:23 PM EDTSpecial Weather StatementCTPSullivan22 min
Jun 29, 11:38 PM EDTSpecial Weather StatementCTPTioga67 min
Jun 29, 11:39 PM EDTSpecial Weather StatementCTPSullivan66 min
Jun 30, 6:59 AM EDTSpecial Weather StatementCTPMcKean46 min
Jun 30, 1:13 PM EDTSpecial Weather StatementCTPWarren47 min
Jun 30, 1:59 PM EDTSpecial Weather StatementCTPMcKean46 min
Jun 30, 2:14 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming50 min
Jun 30, 2:25 PM EDTSevere Thunderstorm WarningCTPCambria28 min
Jun 30, 3:15 PM EDTSpecial Weather StatementCTPCambria45 min
Jun 30, 3:24 PM EDTSpecial Weather StatementCTPCentre36 min
Jun 30, 3:46 PM EDTSevere Thunderstorm WarningCTPCentre, Montour, Northumberland, Snyder, Union44 min
Jun 30, 3:59 PM EDTSpecial Weather StatementCTPSomerset46 min
Jun 30, 4:22 PM EDTSpecial Weather StatementCTPJuniata38 min
Jun 30, 4:42 PM EDTSpecial Weather StatementCTPColumbia, Montour48 min
Jun 30, 5:05 PM EDTSpecial Weather StatementCTPFulton40 min
Jun 30, 5:24 PM EDTSevere Thunderstorm WarningCTPFranklin, Fulton48 min
Jun 30, 6:10 PM EDTSpecial Weather StatementCTPCumberland35 min
Jun 30, 6:27 PM EDTSevere Thunderstorm WarningCTPCumberland48 min
Jun 30, 7:00 PM EDTSpecial Weather StatementCTPDauphin15 min

Nearby

Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.